Alert archive / Texas / Flash Flood Watches in 2008
Flash Flood Watch 2, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood watch at Jul 24, 2008, 3:55 AM CDT for 5 counties in Texas. It took effect at Jul 24, 2008, 12:00 PM CDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2008, 3:55 AM CDT (08:55 UTC)
- In effect from
- Jul 24, 2008, 12:00 PM CDT
- Expired
- Jul 25, 2008, 7:00 AM CDT
- In force
- 19 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- None
Counties Dimmit County, TX, Kinney County, TX, Maverick County, TX, Val Verde County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 24 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 8.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 2477 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS64 KEWX 240855 FFAEWX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 355 AM CDT THU JUL 24 2008 ...TROPICAL STORM DOLLY TO PRODUCE COPIOUS RAINS OVER THE RIO GRANDE REGION... .DOLLY IS EXPECTED TO CONTINUE SLOWLY MOVING WEST-NORTHWEST, CROSSING THE RIO GRANDE AROUND NOON TODAY. RAIN BANDS FROM TROPICAL STORM DOLLY WILL SPREAD ACROSS THE MIDDLE RIO GRANDE PLAINS. BECAUSE OF DOLLYS SLOW MOVEMENT, RAINFALL TOTALS COULD REACH UPWARDS OF 5 INCHES. TXC127-323-507-241700- /O.NEW.KEWX.FF.A.0002.080724T1700Z-080725T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DIMMIT-MAVERICK-ZAVALA- INCLUDING THE CITIES OF...CARRIZO SPRINGS...EAGLE PASS... CRYSTAL CITY 355 AM CDT THU JUL 24 2008 ...FLASH FLOOD WATCH IN EFFECT FROM NOON CDT TODAY THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS... INCLUDING THE FOLLOWING COUNTIES...DIMMIT...MAVERICK AND ZAVALA. * FROM NOON CDT TODAY THROUGH FRIDAY MORNING * RAIN FROM WEAKENING TROPICAL STORM DOLLY WILL SPREAD ACROSS THE MIDDLE RIO GRANDE PLAINS THIS MORNING. THE INITIAL RAINS WILL BE A WELCOME SIGHT. HOWEVER, WITH THE RAINS CONTINUING THROUGH TONIGHT, THE GROUND WILL BECOME SATURATED AND FLASH FLOODING WILL BE LIKELY. A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. $$
2 follow-up statements
000 WGUS64 KEWX 242106 FFAEWX FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 406 PM CDT THU JUL 24 2008 ...TROPICAL DEPRESSION DOLLY EXPECTED TO PRODUCE COPIOUS RAINS OVER THE RIO GRANDE REGION TONIGHT... .DOLLY IS EXPECTED TO CONTINUE SLOWLY MOVING WEST-NORTHWEST ACROSS NORTHERN MEXICO TONIGHT. RAIN BANDS FROM TROPICAL STORM DOLLY WILL CONTINUE SPREAD ACROSS THE MIDDLE RIO GRANDE PLAINS WITH SPOTTY 1 TO 3 INCH RAINS POSSIBLE THIS EVENING AND AN ADDITIONAL TO 2 TO 3 INCHES POSSIBLE AFTER MIDNIGHT. RAINFALL TOTALS CLOSE TO THE RIO GRANDE COULD REACH UPWARDS OF 5 INCHES. TXC127-323-507-250500- /O.CON.KEWX.FF.A.0002.000000T0000Z-080725T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DIMMIT-MAVERICK-ZAVALA- INCLUDING THE CITIES OF...CARRIZO SPRINGS...EAGLE PASS... CRYSTAL CITY 406 PM CDT THU JUL 24 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING COUNTIES...DIMMIT...MAVERICK AND ZAVALA. * THROUGH FRIDAY MORNING * RAIN FROM WEAKENING TROPICAL DEPRESSION DOLLY WILL CONTINUE TO MOVE SLOWLY ACROSS THE HIGHER ELEVATIONS OF NORTHERN MEXICO. EAST OF THIS CIRCULATION...SCATTERED THUNDERSTORMS ARE EXPECTED TO STREAM FROM THE COASTAL BEND INTO THE RIO GRANDE PLAINS INTO THE WATCH AREA THROUGH LATE THIS EVENING. RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE POSSIBLE. ANOTHER 2 TO 3 INCHES OF RAIN COULD DEVELOP IF A SOLID AREA OF RAIN EXTENDS FROM THE CENTER OF DOLLY INTO MAVERICK COUNTY LATE TONIGHT. THUS LOCALLIZED HEAVY RAINFALL TOTALS OF 5 INCHES REMAINS POSSIBLE. * RAINFALL AMOUNTS HAVE AVERAGED HALF AN INCH TO ONE INCH OVER THE WATCH AREA SO FAR TODAY. GROUNDS WILL EVENTUALLY BECOME SATURATED TO WHERE A 3 TO 5 INCH RAIN COULD PRODUCE FLASH FLOODING. A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. $$
000 WGUS64 KEWX 250433 FFAEWX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1133 PM CDT THU JUL 24 2008 ...TROPICAL DEPRESSION DOLLY EXPECTED TO PRODUCE COPIOUS RAINS ALONG THE RIO GRANDE VALLEY TONIGHT... .TROPICAL DEPRESSION DOLLY WILL CONTINUE TO MOVE WEST-NORTHWEST OVER THE MOUNTAINS OF MEXICO TONIGHT. RAIN BANDS WILL SPIRAL NORTHWEST AROUND THE CENTER MAINLY ALONG AND WEST OF THE RIO GRANDE VALLEY. RAINFALL AMOUNTS OF 3 TO 5 INCHES CAN BE EXPECTED ALONG THE RIVER VALLEY. AMOUNTS WILL TAPER OFF RAPIDLY TO LESS THAN ONE QUARTER INCH ACROSS NORTH AND EAST PORTIONS OF THE COUNTIES. IN ADDITION...THIS RAINFALL MAY CAUSE RISES ON THE RIO GRANDE. TXC127-507-250545- /O.CAN.KEWX.FF.A.0002.000000T0000Z-080725T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DIMMIT-ZAVALA- INCLUDING THE CITIES OF...CARRIZO SPRINGS...CRYSTAL CITY 1133 PM CDT THU JUL 24 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS HAS BEEN CANCELLED. HEAVY RAINS WILL CONFINED WEST OF THE AREA MAINLY ALONG AND WEST OF THE RIO GRANDE VALLEY. THE THREAT FOR FLASH FLOODING HAS ENDED. $$ TXC271-465-251200- /O.EXA.KEWX.FF.A.0002.000000T0000Z-080725T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KINNEY-VAL VERDE- INCLUDING THE CITIES OF...BRACKETTVILLE...DEL RIO 1133 PM CDT THU JUL 24 2008 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING COUNTIES...KINNEY AND VAL VERDE. * UNTIL 7 AM CDT FRIDAY * TROPICAL DEPRESSION DOLLY WILL CONTINUE TO MOVE WEST-NORTHWEST OVER THE MOUNTAINS OF MEXICO BETWEEN DEL RIO AND THE BIG BEND TONIGHT. RAIN BANDS WILL SPIRAL NORTHWEST AROUND THE CENTER MAINLY ALONG AND WEST OF THE RIO GRANDE VALLEY. RAINFALL AMOUNTS OF 3 TO 5 INCHES CAN BE EXPECTED ALONG THE RIVER VALLEY. AMOUNTS WILL TAPER OFF RAPIDLY TO LESS THAN ONE QUARTER INCH ACROSS NORTHERN VAL VERDE COUNTY AND EASTERN KINNEY COUNTY. IN ADDITION...THIS RAINFALL MAY CAUSE RISES ON THE RIO GRANDE. A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. $$ TXC323-251200- /O.CON.KEWX.FF.A.0002.000000T0000Z-080725T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MAVERICK- INCLUDING THE CITY OF...EAGLE PASS 1133 PM CDT THU JUL 24 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING COUNTY...MAVERICK. * UNTIL 7 AM CDT FRIDAY * TROPICAL DEPRESSION DOLLY WILL CONTINUE TO MOVE WEST-NORTHWEST OVER THE MOUNTAINS OF MEXICO BETWEEN EAGLE PASS AND THE BIG BEND TONIGHT. RAIN BANDS WILL SPIRAL NORTHWEST AROUND THE CENTER MAINLY ALONG AND WEST OF THE RIO GRANDE VALLEY. RAINFALL AMOUNTS OF 3 TO 5 INCHES CAN BE EXPECTED ALONG THE RIVER VALLEY. AMOUNTS WILL TAPER OFF RAPIDLY TO LESS THAN ONE QUARTER INCH ACROSS EASTERN MAVERICK COUNTY. IN ADDITION...THIS RAINFALL MAY CAUSE RISES ON THE RIO GRANDE. A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood watch went out at Jul 24, 3:24 AM CDT, 31 minutes earlier.
Area forecast discussion, Jul 24, 3:24 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 324 AM CDT THU JUL 24 2008 .DISCUSSION... WEAKENING TS DOLLY STILL HAS A WELL DEFINED CIRCULATION IN THE LOWER VALLEY. MAVERICK, DIMMIT AND ZAVALA COUNTIES WILL BE WELL WITHIN THE CONTINUOUS RAIN BANDS TODAY. EVENTHO THERE HAS NOT BEEN APPRECIABLE RAINFALL YET, THE PROJECTED TOTALS OF 3 TO 5 INCHES COULD CREATE SOME FLOODING PROBLEMS. THE BROADER RAIN BANDS WILL MOVE THROUGH SOUTH CENTRAL TEXAS TODAY AS NOTED BY THE SWATH OF 2.5+ INCHES PRECIPITABLE WATER ROTATING AROUND DOLLY. TEMPS WILL BE CLOUD AND RAIN DEPENDENT, BASICALLY AT OR BELOW NORMAL. BY 06Z THIS EVENING, DOLLY IS PROJECTED TO BE A DEPRESSION WITH 2.5+ PRECIPITABLE WATER STRETCHED ALONG THE RIO GRANDE. THE TROPICAL TAP REMAINS ALONG THE RIO GRANDE THROUGH FRIDAY THEN SHIFTS ACROSS MEXICO INTO THE PACIFIC SUNDAY. HIGH PRESSURE ALOFT WILL RETURN OVER THE WEEKEND AND REMAIN FOR THE FIRST HALF OF NEXT WEEK. TEMPS WILL GRADUALLY REBOUND TO SUMMER TIME VALUES. A WEAK EASTERLY WAVE IS STILL PROGGED TO MOVE ACROSS THE SOUTHERN SLICE OF TEXAS. THIS COULD RESULT IN AFTERNOON SHOWERS ON THE SEABREEZE BOUNDARY TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 89 76 95 74 98 / 90 30 10 - 0 AUSTIN BERGSTROM INTL AIRPORT 90 74 96 71 97 / 90 30 10 - 0 DEL RIO INTL AIRPORT 90 77 90 74 94 / 80 70 40 10 - SAN ANTONIO INTL AIRPORT 88 75 93 74 95 / 90 40 10 - 0 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM NOON CDT TODAY THROUGH FRIDAY MORNING FOR THE FOLLOWING COUNTIES: DIMMIT...MAVERICK...ZAVALA. && 06/25
Hazardous weather outlook, Jul 23, 7:21 PM CDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 721 PM CDT WED JUL 23 2008 TXZ171>173-183>194-202>209-217>225-228-250030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 721 PM CDT WED JUL 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT SOUTH CENTRAL TEXAS THIS EVENING AND OVERNIGHT. LOCALLY HEAVY RAINFALL AND GUSTY WINDS AROUND 45 TO 50 MPH CAN BE EXPECTED MAINLY ALONG AND SOUTH OF A LINE FROM LLANO TO FREDERICKSBURG...TO COMSTOCK. RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE. FLOODING IS POSSIBLE ON LOW LYING AREAS...STREETS...AND LOW WATER CROSSINGS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL CONTINUE THURSDAY AND THURSDAY NIGHT...AS HURRICANE DOLLY CONTINUES MOVING NORTHWEST. RAINFALL AMOUNTS OF 1 TO 4 INCHES ARE POSSIBLE...WITH ISOLATED HEAVIER AMOUNTS OF 2 TO 5 INCHES ALONG AND SOUTH OF A PLEASANTON TO DEL RIO LINE. NO HAZARDOUS WEATHER IS EXPECTED FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:41 AM CDT | Areal Flood Advisory | EWX | Atascosa | 2 hr |
| Jul 24, 9:52 AM CDT | Tornado Warning | EWX | Gonzales, Guadalupe, Karnes, Wilson | 20 min |
| Jul 24, 10:14 AM CDT | Tornado Warning | EWX | DeWitt, Gonzales, Guadalupe, Karnes, Wilson | 46 min |
| Jul 24, 11:23 AM CDT | Tornado Warning | EWX | Lavaca | 37 min |
| Jul 24, 11:31 AM CDT | Tornado Warning | EWX | Gonzales, Guadalupe | 44 min |
| Jul 24, 12:28 PM CDT | Areal Flood Advisory | EWX | Atascosa, Bandera, Bexar, Blanco, Comal, Gillespie and 6 more | 3 hr |
| Jul 24, 12:41 PM CDT | Wind Advisory | EWX | Dimmit, Frio, Maverick, Zavala | 5 hr |
| Jul 24, 12:43 PM CDT | Flash Flood Warning | EWX | Bexar, Comal | 3 hr |
| Jul 24, 12:46 PM CDT | Tornado Warning | EWX | Bexar, Medina | 29 min |
| Jul 24, 1:04 PM CDT | Flash Flood Warning | EWX | Atascosa | 3 hr |
| Jul 24, 1:09 PM CDT | Tornado Warning | EWX | Bandera, Bexar, Kendall, Kerr, Medina | 36 min |
| Jul 24, 1:29 PM CDT | Tornado Warning | EWX | Bexar | 21 min |
| Jul 24, 2:26 PM CDT | Areal Flood Advisory | EWX | Bastrop, Burnet, Fayette, Lee, Llano, Travis and 1 more | 4 hr |
| Jul 24, 3:27 PM CDT | Areal Flood Advisory | EWX | Bandera, Blanco, Gillespie, Hays, Kendall, Kerr and 2 more | 3 hr |
| Jul 24, 3:39 PM CDT | Flash Flood Warning | EWX | Bexar, Comal | 3 hr |
| Jul 24, 4:03 PM CDT | Areal Flood Advisory | EWX | Caldwell, DeWitt, Gonzales, Guadalupe, Karnes, Lavaca and 1 more | 117 min |
| Jul 24, 5:38 PM CDT | Tornado Warning | EWX | Bexar, Guadalupe, Wilson | 37 min |
| Jul 24, 6:01 PM CDT | Areal Flood Advisory | EWX | Caldwell, Gonzales, Guadalupe | 119 min |
| Jul 24, 6:41 PM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Gillespie, Hays, Kendall, Kerr and 1 more | 2 hr |
| Jul 24, 6:49 PM CDT | Areal Flood Advisory | EWX | Comal | 116 min |
Nearby
Flash Flood Watches in Texas, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.